Tornadoes · United States · Texas · 2025

EF1 tornado, Whitharral to Smyer, Texas, June 5, 2025

From Whitharral to Smyer, this EF1 tornado ran 3.6 miles across Hockley County on June 5, 2025, touching down at 7:12 PM CDT and reaching 880 yards wide. It killed nobody and injured 2.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 5, 2025
Touchdown
7:12 PM CDT (00:12 UTC)
Lifted
7:24 PM CDT (00:24 UTC)
On the ground
12 minutes
Path length
3.6 miles (5.8 km)
Path width
880 yards (805 m)
Deaths
0
Injuries
2
County
Hockley County
Touchdown point
33.632, -102.147
Lift-off point
33.629, -102.085
Record number
2506051812-01

The damage survey

54 damage points were recorded along this path by NWS LUB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 127 mph.

  • Flipped center-pivot irrigation. Time of damage estimated.
  • Turned over center pivot irrigation system. Time of damage estimated.
  • Large Siberian Elm trees uprooted this location. Time of damage estimated.
  • Single wide home rolled off of cinder blocks. Time of damage estimated.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

During the afternoon and evening hours of the fifth, an intense supercell thunderstorm moved over the South Plains region of West Texas, producing several tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This thunderstorm also produced widespread damage from very strong straight-line winds and large hail across western and southwestern portions of the City of Lubbock (Lubbock County) before it exited into Crosby and Garza Counties and weakened late in the evening. A cold front stalled south of the South Plains early in the afternoon before returning northward as a warm front. Very humid air returned to the region as the front moved northward and contributed to extreme atmospheric instability by the afternoon. This allowed for explosive thunderstorm development from far east-central New Mexico into the South Plains. This supercell initially produced a brief tornado over far northwestern Cochran County that moved over open country and produced no known damage. Shortly thereafter, the supercell produced a strong wedge-type tornado several miles northwest of Morton (Cochran County), which destroyed multiple large wooden power poles as it tracked eastward, eventually crossing Texas State Highway 214 about four miles north of Morton before dissipating over northeastern Cochran County. The supercell then produced another strong tornado over far northwestern Hockley County, about five miles northwest of the community of Pettit (Hockley County), which was directly observed by mobile research radar. A separate and very brief cone-type tornado was then observed only two miles north of Pettit. The supercell then began to track more southeastward, with no tornadoes observed for a period of approximately 15 minutes. Just as the supercell approached US Highway 385 in north-central Hockley County, it produced another strong tornado which crossed US Highway 385 about three miles south of the community of Whitharral (Hockley County). This tornado destroyed several additional wooden power poles, rolled a semi-truck traveling on the highway, and damaged buildings and trees along its path before dissipating about seven miles east of US Highway 385. The final three tornadoes produced by this supercell were observed as the storm crossed from eastern Hockley County into western Lubbock County. The first tornado developed approximately three miles northeast of Texas State Highway 114 and the community of Smyer (Hockley County), damaging and destroying multiple manufactured homes as it moved eastward before dissipating along the Hockley/Lubbock County line. The second tornado developed very close to the termination of the previous tornado, and damaged and destroyed several homes and buildings as it tracked southeastward and dissipated only about a quarter mile north of Texas State Highway 114. The final tornado produced during this event developed and tracked over southern portions of Reese Center (Lubbock County), toppling large trees and damaging roofs before dissipating just outside the Lubbock city limits. Although the storm did not produce any additional tornadoes after this point, the supercell did continue to produce very strong straight-line winds and large hail, which resulted in widespread damage to homes and businesses across western and southwestern portions of the City of Lubbock. Many buildings within the city experienced significant damage to roofs and windows, and hail up to the size of tennis balls was observed within the city limits. The supercell continued to produce large hail and severe wind gusts as it moved over the community of Slaton in southeastern Lubbock County, with the storm finally weakening over Crosby and Garza Counties with no additional severe weather reports after it moved to the east of the Caprock Escarpment. After the initial supercell thunderstorm moved east, additional thunderstorms developed over far eastern New Mexico and the South Plains bringing more severe storms late in the evening through the early morning hours of the sixth.

An intense cyclic supercell thunderstorm produced a total of eight known tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This was the fifth of the tornadoes. As the supercell thunderstorm approached US Highway 385 in north-central Hockley County it produced another strong tornado. This tornado crossed US Highway 385 approximately three miles north of Whitharral. The tornado destroyed several wooden power poles, rolled a semi-truck traveling on the highway, and damaged buildings and trees along its path before dissipating about seven miles east of the highway.

An intense cyclic supercell thunderstorm produced a total of eight known tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This was the sixth of the tornadoes. This tornado developed approximately three miles northeast of Smyer damaging or destroying multiple manufactured homes as it moved eastward before dissipating along the Hockley/Lubbock County line. At least two manufactured homes were rolled off their foundations and heavily damaged causing two injuries.

An intense cyclic supercell thunderstorm produced a total of eight known tornadoes over portions of Cochran, Hockley, and Lubbock Counties. This was the seventh of the tornadoes. This new tornado formed close to the termination of the previous tornado just before it dissipated. An NWS storm survey revealed that a manufactured home had been rolled off its foundation and completely destroyed resulting in the EF-2 rating. Additional damage to structures was found as far south as the intersection of Texas State Highway 114 and Farm to Market Road 2378 in Lubbock County. The tornado then dissipated in Lubbock County just north of Texas State Highway 114.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS LUB issued a tornado warning for this county at 23:54 UTC, 18 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a tornado watch, issued at 18:20 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
18:20 UTC03:00 UTCTornado WatchLUB
22:38 UTC23:30 UTCTornado WarningLUB
22:41 UTC23:45 UTCSevere Thunderstorm WarningLUB
22:42 UTC00:45 UTCFlash Flood WarningLUB
23:27 UTC00:00 UTCTornado WarningLUB
23:44 UTC00:24 UTCSevere Thunderstorm WarningLUB
23:54 UTC00:45 UTCTornado WarningLUB
00:03 UTC03:30 UTCFlash Flood WarningLUB
00:06 UTC00:30 UTCSevere Thunderstorm WarningLUB
00:30 UTC00:58 UTCSevere Thunderstorm WarningLUB
00:39 UTC01:19 UTCTornado WarningLUB
01:07 UTC01:29 UTCFlash Flood WarningLUB
01:47 UTC02:45 UTCSevere Thunderstorm WarningLUB
02:27 UTC03:21 UTCSevere Thunderstorm WarningLUB
12:30 UTC14:19 UTCDense Fog AdvisoryLUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Jun 5, 6:27 PM CDT, 45 minutes earlier. Its key messages:

  • Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
  • Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 6:27 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...

 - Severe weather remains possible through this evening with the
   potential for large hail, damaging winds, and tornadoes.

 - Severe thunderstorm chances remain forecast each afternoon from
   Friday through early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 121 PM CDT Thu Jun 5 2025

Skies will continue to clear through the afternoon and a potential
significant severe weather setup will commence. Uncertainty still
exists with regards to exact timing, particularly as models have
performed poorly this morning. Nonetheless, a warm front continues
to lift northward near the I-20 corridor and a LLJ will gradually
develop over our area through the day. Moisture parameters remain
impressive, with dewpoints climbing into the upper 60s and average
PWATs around 1.75". Perhaps most notable is the pronounced low-level
veering indicated on many of the forecast soundings. This would
suggest the potential for spinning supercells and hence tornadoes.
Large hail, damaging winds, and heavy rain are all in play as well.
While storm placement will depend on where the boundary sets up, the
most likely scenario at this time are for storms to develop along
near the TX/NM border and generally track eastward through the
evening. Convective activity will begin to diminish after sunset
with overcast skies persisting overnight due to lingering moisture.
An upper wave will track across the area Friday afternoon/evening.
Combined with moist low-level SE flow, storms are again expected to
develop. While severe parameters are generally not as high as today,
a strong potential still exists for similar hazards.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 121 PM CDT Thu Jun 5 2025

Not much has changed with the long term forecast. The upper high
to our south will amplify and flatten east to west Saturday. This
will keep zonal upper flow through much of the weekend. The upper
high will then retrograde until it is over the eastern Pacific early
next week. Models had originally developed a blocking pattern with
the upper high with an upper trough currently across the Pacific
Northwest, but they have abandoned this outcome for the time being.
Northwesterly upper flow will take hold Sunday into at least late
Tuesday as the upper high moves westward and an upper trough
associated with an upper low over the Great Lakes amplifies. This
will allow for daily afternoon storm chances. While severe storms
will be possible each afternoon, the largest threat will be damaging
wind and heavy rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Thu Jun 5 2025

VFR conditions with periods of MVFR will occur at all three
terminals as showers and thunderstorms continue to move through
the area this evening. Impacts expected through 04Z. Low MVFR to
IFR conditions could return to all of the terminals around 12Z,
but confidence of this developing and lasting for an extended
period of time is too low to include in the forecast at this
time. Winds will remain west between 10-15kt through 10Z Friday,
then drop to the 5 to 10 kt range.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....51
AVIATION...28
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
123 PM CDT Thu Jun 5 2025

TXZ021>044-061830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
123 PM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 10 PM CDT for the South Plains,
Rolling Plains, and far southern Texas Panhandle.

Severe thunderstorms are forecast to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Storms will
be capable of producing extremely large hail in excess of baseball
size, damaging wind gusts up to 80 mph, and tornadoes, some possibly
strong. Storms will also produce torrential rainfall, resulting in
the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe thunderstorm chances return each afternoon and evening Friday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 5, 6:45 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
645 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tornado          2 SSW Whitharral        33.71N 102.34W
06/05/2025                   Hockley            TX   Emergency Mngr

            EM reports large semi-truck rolled by
            tornado just south of Whitharral.

&&

DWK
Local storm report, Jun 5, 6:46 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
646 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Flash Flood      1 S Pep                 33.80N 102.56W
06/05/2025                   Hockley            TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

DWK
Local storm report, Jun 5, 6:48 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
648 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Tstm Wnd Dmg     3 SSW Whitharral        33.69N 102.35W
06/05/2025                   Hockley            TX   Public

            Large power poles snapped, tree branches
            mangled.

&&

DWK
Local storm report, Jun 5, 6:56 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
656 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Tornado          7 SE Whitharral         33.68N 102.23W
06/05/2025                   Hockley            TX   Other Federal

            NSSL observes small tornado southeast of
            Whitharral.

&&

DWK
Local storm report, Jun 5, 7:05 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
705 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Flash Flood      3 N Pep                 33.86N 102.56W
06/05/2025                   Lamb               TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

DWK
Local storm report, Jun 5, 7:07 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
707 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Funnel Cloud     Reese Center            33.59N 102.02W
06/05/2025                   Lubbock            TX   Broadcast Media

            Brief funnel cloud observed from Reese
            Center.

&&

DWK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

0.2 hours before the tornado, 182 km from the path. June 6, 2025.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2238 joules per kilogram, CIN -3, lifted condensation level 609 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 128 square meters per square second, 0 to 6 km bulk shear 49 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2238 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
2728 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.7
0-3 km lapse rate
6.1 K/km

Open this sounding in Storm Lab

The surface observations

Levelland (LLN), 25 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:15 UTC84.264.4150° 17 kt291013.5
22:35 UTC84.264.4130° 20 kt261012.5
22:55 UTC84.264.4140° 20 kt281012.5VCTS
23:15 UTC84.262.6150° 22 kt311011.5HZ
23:35 UTC84.262.6170° 25 kt351011.2HZ
23:55 UTC84.264.4160° 21 kt361010.8TS HZ
00:15 UTC82.464.4170° 25 kt351010.8TS HZ
00:35 UTC6864.430° 25 kt361013.9VCTS RA HZ
00:55 UTC64.462.640° 20 kt411014.9-TSRA BR
01:15 UTC66.260.880° 16 kt271014.9VCTS
01:35 UTC66.260.860° 27 kt341015.2
01:55 UTC66.260.880° 21 kt1015.2

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lubbock radar (KLBB), 28 km away, was scanning. The volume nearest the touchdown began at 00:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:46 UTCTORNADO4 N MortonCochran, TXLarge wedge tornado crossing Highway 214 north of Morton.
23:03 UTCTORNADO5 Ssw PepHockley, TXWedge tornado observed, then obscured by dust shortly thereafter.
23:04 UTCHAIL 1.756 Sw PepCochran, TXReport from mPING: Golf Ball (1.75 in.).
23:10 UTCHAIL 3.254 Sw PepHockley, TXReport from mPING: Baseball+ (3.25 in.).
23:15 UTCTORNADO11 Nw LevellandHockley, TXBrief cone tornado reported near Pettit.
23:35 UTCTORNADO5 N LevellandHockley, TX
23:35 UTCTORNADO7 N LevellandHockley, TXCorrects location of previous tornado report from 5 N Levelland.
23:42 UTCFLASH FLOOD1 S PepHockley, TXReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
23:42 UTCTORNADO2 Ssw WhitharralHockley, TXEM reports large semi-truck rolled by tornado just south of Whitharral.
23:44 UTCTSTM WND DMG3 Ssw WhitharralHockley, TXLarge power poles snapped, tree branches mangled.
23:52 UTCTORNADO7 Se WhitharralHockley, TXNSSL observes small tornado southeast of Whitharral.
23:57 UTCFLASH FLOOD3 N PepLamb, TXReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
00:05 UTCHAIL 57 S AntonHockley, TXSocial media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even after melting. Time estimated from radar.
00:05 UTCHAIL 57 S AntonHockley, TXSocial media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even with some melting. Time estimated from radar.
00:07 UTCFUNNEL CLOUDReese CenterLubbock, TXBrief funnel cloud observed from Reese Center.
00:14 UTCTORNADO6 Ne SmyerHockley, TX
00:24 UTCTORNADO3 Ne SmyerHockley, TXVideo of multi-vortex tornado just west of Reese Center.
00:27 UTCTSTM WND DMG4 Ne SmyerHockley, TXPower poles snapped.
00:32 UTCTORNADO3 Wnw Reese CenterLubbock, TXTwin tornadoes observed by NSSL.
00:36 UTCFLASH FLOOD6 S AntonHockley, TX
00:40 UTCTSTM WND GST 95SmyerHockley, TXGusts ranging from 63 to 95 mph observed from 738 PM to 745 PM.
00:41 UTCTSTM WND GST 69Reese CenterLubbock, TXGusts ranging from 61 mph to 69 mph measured from 737 PM to 742 PM.
00:41 UTCTORNADO5 Wnw Reese CenterHockley, TX*** 1 INJ *** EM reports structure damage from tornado.
00:46 UTCTSTM WND GST 109SmyerHockley, TXPeak gust of 109 mph. Gust of 107 mph also measured at 747 PM.
00:46 UTCTSTM WND GST 109SmyerHockley, TXPeak gust of 109 mph. Gust of 107 mph also observed at 747 PM.
00:49 UTCFLASH FLOOD1 E ShallowaterLubbock, TXReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
00:50 UTCTSTM WND DMGShallowaterLubbock, TXLarge carport ripped loose from house and entangled in power lines.
00:50 UTCTSTM WND GST 594 S LevellandHockley, TXAlso gusted to 58 mph at 742 PM.
00:50 UTCTORNADOReese CenterLubbock, TXRain-wrapped tornado observed.
00:53 UTCTSTM WND GST 74Reese CenterLubbock, TXPeak measured gust.
00:55 UTCTSTM WND DMG1 Se Reese CenterLubbock, TXRoofs removed from buildings, sheds rolled, at 179 and 19th.
01:00 UTCTSTM WND DMG1 E Reese CenterLubbock, TXRailroad crossing guard damaged at 4th Street and Inter Ave just east of Reese Center. Additional damage in the nearby area included a Greenhouse roof that was destroyed and a metal roof removed from a house. Time of dam
01:00 UTCTSTM WND DMG1 Ese Reese CenterLubbock, TXA house lost bricks and shingles, as well as the fence on the southeast side of home, at 12th Street & Inler Avenue. The time of the damage is estimated.
01:02 UTCTSTM WND DMG3 W Reese CenterLubbock, TXMobile homes rolled and roof lifted off of single family home.
01:02 UTCTSTM WND DMG4 Ese Reese CenterLubbock, TXLarge oak tree, roughly 2 ft diameter, split down middle. About 20-30 branches down on street. Tree branches fell/bent metal fence on 30th Street and Oakridge Avenue on the west side of Lubbock. Time of damage is estimat
01:03 UTCTSTM WND DMG4 Ese Reese CenterLubbock, TX3 Oak trees, 6 inch diameter, snapped; 20 ft length of 6 ft high fence blown over at 30th Street and Milwaukee Avenue on the west side of Lubbock. Time of damage estimated.
01:03 UTCLIGHTNINGAntonHockley, TX*** 1 INJ *** Lightning struck vehicle on Highway 84, occupant injured.
01:04 UTCTSTM WND DMG4 Ese Reese CenterLubbock, TXDebris from different industrial structures in the Milwaukee ridge community, including metal sheets. Also minor tree damage. Exact location and time of damage estimated.
01:05 UTCTSTM WND GST 666 W LubbockLubbock, TXSevere gusts from up to 66 mph measured from 805 PM to 820 PM.
01:07 UTCTSTM WND GST 80Reese CenterLubbock, TXSevere gusts up to 80 mph measured from 752 PM until 815 PM.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of June 5, 2025

16 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 511:30 AM MDTUnratedSan Juan, UT0.110
June 54:04 PM EDTEF0Stark, OH0.125$10,000
June 54:22 PM CDTUnratedStanton, KS0.920
June 53:34 PM MDTUnratedRoosevelt, NM0.350
June 53:37 PM MDTUnratedRoosevelt, NM0.550
June 53:40 PM MDTUnratedRoosevelt, NM0.450
June 53:41 PM MDTUnratedRoosevelt, NM0.650$50,000
June 53:55 PM MDTUnratedRoosevelt, NM0.850
June 54:03 PM MDTUnratedRoosevelt, NM1.150
June 55:10 PM CDTUnratedCochran, TX2.550
June 55:30 PM CDTEF2Cochran, TX9.91,725
June 55:55 PM CDTUnratedCochran, TX4.5500
June 56:13 PM CDTUnratedHockley, TX0.9500
June 56:27 PM CDTEF2Hockley, TX8.81,936
June 57:19 PM CDTEF2Hockley, TX3.3968
June 57:43 PM CDTEF1Lubbock, TX2.6792

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.